Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 39, NWS Nashville, TN

February 22, 2018Montgomery County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 22, 2018, 8:48 AM CST for Montgomery County, Tennessee. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2018, 8:48 AM CST (14:48 UTC)
Expired
Feb 23, 2018, 11:30 PM CST
In force
39 hr
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Clarksville (CKVT1).

Action stage
40 ft
Minor stage
46 ft
Moderate stage
50 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

109 
WGUS84 KOHX 221448
FLSOHX
Flood Advisory
National Weather Service Nashville TN
848 AM CST Thu Feb 22 2018

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Cumberland River At Clarksville AFFECTING Montgomery County 

. The Cumberland River at Clarksville has gone above action stage due to 
the recent moderate to heavy rainfall.  With more moderate to heavy rainfall
expected...it will remain elevated for several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-230248-
/O.NEW.KOHX.FL.Y.0039.180222T1448Z-180225T0600Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
848 AM CST Thu Feb 22 2018

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Cumberland River At Clarksville
* At 08AM Thursday the stage was 40.1 feet.
* Flood stage is 46.0 feet.
* The river will continue to rise to near 43.6 feet by tomorrow early afternoon.
* At 45.0 feet...Water approaches commercial and industrial properties on South 
  Riverside Dr near TN-48, North Riverside Dr near Providence Blvd East, Quarry 
  Rd, Kraft St near College St, and Zinc Plant Rd. Water also continues to 
  inundate agricultural areas and parks along the river, and adjacent 
  tributaries including Bartons Creek, Red River, West Fork Red River, and 
  Yellow Creek.
* At 43.0 feet...Water continues to inundate low lying areas along the river, 
  including agricultural areas, access points, portions of Riverfront Park on 
  North Riverside Drive, and low lying areas of industrial property on Zinc 
  Plant Rd. Water also backs up adjacent tributaries, including Bartons Creek, 
  Red River, West Fork Red River, and Yellow Creek.
* At 40.0 feet...Low lying areas along the river, including agricultural areas, 
  access points, and portions of Riverfront Park on North Riverside Dr begin to 
  be inundated. Water also backs up adjacent tributaries, including Bartons 
  Creek, Red River, West Fork Red River, and Yellow Creek.

$$
3 follow-up statements
788 
WGUS84 KOHX 230239
FLSOHX
Flood Advisory
National Weather Service Nashville TN
839 PM CST Thu Feb 22 2018

 
...The flood advisory continues for the Cumberland River...

  Cumberland River At Clarksville AFFECTING Montgomery County 
 
. The Cumberland River at Clarksville has gone above action stage due to 
the recent moderate to heavy rainfall. With more moderate to heavy rainfall
expected...it will remain elevated for several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-231439-
/O.CON.KOHX.FL.Y.0039.000000T0000Z-180224T0600Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
839 PM CST Thu Feb 22 2018

The Flood Advisory continues for
  The Cumberland River At Clarksville
* Until late Friday night.
* At 08PM Thursday the stage was 41.7 feet.
* Flood stage is 46.0 feet.
* The river will continue to rise to near 41.9 feet by after midnight tomorrow.
* The river will continue to fall to near 37.8 feet by Saturday morning.
* At 45.0 feet...Water approaches commercial and industrial properties on South 
  Riverside Dr near TN-48, North Riverside Dr near Providence Blvd East, Quarry 
  Rd, Kraft St near College St, and Zinc Plant Rd. Water also continues to 
  inundate agricultural areas and parks along the river, and adjacent 
  tributaries including Bartons Creek, Red River, West Fork Red River, and 
  Yellow Creek.
* At 43.0 feet...Water continues to inundate low lying areas along the river, 
  including agricultural areas, access points, portions of Riverfront Park on 
  North Riverside Drive, and low lying areas of industrial property on Zinc 
  Plant Rd. Water also backs up adjacent tributaries, including Bartons Creek, 
  Red River, West Fork Red River, and Yellow Creek.
* At 40.0 feet...Low lying areas along the river, including agricultural areas, 
  access points, and portions of Riverfront Park on North Riverside Dr begin to 
  be inundated. Water also backs up adjacent tributaries, including Bartons 
  Creek, Red River, West Fork Red River, and Yellow Creek.

$$
528 
WGUS84 KOHX 231327
FLSOHX
Flood Advisory
National Weather Service Nashville TN
727 AM CST Fri Feb 23 2018

 
...The flood advisory continues for the Cumberland River...

  Cumberland River At Clarksville AFFECTING Montgomery County 
 
. The Cumberland River at Clarksville has gone above action stage due to 
the recent moderate to heavy rainfall. With more moderate to heavy rainfall
expected...it will go above and fall below action stage for the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-240127-
/O.CON.KOHX.FL.Y.0039.000000T0000Z-180224T0600Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
727 AM CST Fri Feb 23 2018

The Flood Advisory continues for
  The Cumberland River At Clarksville
* Until late tonight.
* At 06AM Friday the stage was 41.4 feet.
* Flood stage is 46.0 feet.
* The river will continue to rise to near 43.2 feet by Monday evening.
* The river will continue to fall to near 37.8 feet by tomorrow morning.
* At 45.0 feet...Water approaches commercial and industrial properties on South 
  Riverside Dr near TN-48, North Riverside Dr near Providence Blvd East, Quarry 
  Rd, Kraft St near College St, and Zinc Plant Rd. Water also continues to 
  inundate agricultural areas and parks along the river, and adjacent 
  tributaries including Bartons Creek, Red River, West Fork Red River, and 
  Yellow Creek.
* At 43.0 feet...Water continues to inundate low lying areas along the river, 
  including agricultural areas, access points, portions of Riverfront Park on 
  North Riverside Drive, and low lying areas of industrial property on Zinc 
  Plant Rd. Water also backs up adjacent tributaries, including Bartons Creek, 
  Red River, West Fork Red River, and Yellow Creek.
* At 40.0 feet...Low lying areas along the river, including agricultural areas, 
  access points, and portions of Riverfront Park on North Riverside Dr begin to 
  be inundated. Water also backs up adjacent tributaries, including Bartons 
  Creek, Red River, West Fork Red River, and Yellow Creek.

$$
185 
WGUS84 KOHX 240126
FLSOHX
Flood Advisory
National Weather Service Nashville TN
726 PM CST Fri Feb 23 2018

 
...The flood advisory continues for the Cumberland River...

  Cumberland River At Clarksville AFFECTING Montgomery County 
 
.The Cumberland River at Clarksville continues to fall...and should fall below 
action stage during the next few hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-240530-
/O.CON.KOHX.FL.Y.0039.000000T0000Z-180224T0530Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
726 PM CST Fri Feb 23 2018

The Flood Advisory continues for
  The Cumberland River At Clarksville
* Until this evening.
* At 06PM Friday the stage was 40.0 feet...and slowly falling.
* Flood stage is 46.0 feet.
* The river will continue to fall to near 36.7 feet by Sunday morning.
* At 40.0 feet...Low lying areas along the river, including agricultural areas, 
  access points, and portions of Riverfront Park on North Riverside Dr begin to 
  be inundated. Water also backs up adjacent tributaries, including Bartons 
  Creek, Red River, West Fork Red River, and Yellow Creek.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 22, 5:22 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 22, 5:22 AM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
522 AM CST Thu Feb 22 2018

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Rain continued to fall over about the western half of the Mid-
State early this morning, and was poised to spread into eastern
areas shortly. The rain was being enhanced by an upper level
disturbance moving northeastward across the area, along a
quasi-stationary front extending from northwest Alabama up toward
Dale Hollow Lake. An enhanced narrow band of convection, with
heavy downpours, formed the leading edge of the rain area, and
extended from near Lafayette to Pulaski at about 330 am this
morning.

Expect the heaviest band of rain today to line up closely with
our slow-moving front, extending from southwestern Middle
Tennessee, up toward Franklin and Nashville, and Dale Hollow
Lake. Rain totals around an inch will be likely . These rains will
fall on some areas that had between rainfall of an inch or more
from Wednesday, which means localized flooding will be possible,
especially in spots where the heavier showers train.

A Flood Watch remains in effect through 12z Sunday for a large
part of the Mid- State, mainly for areas along and west of I-65.

Rain diminishes tonight over most areas and gives us a decent
reprieve from the heavier showers. The only exception is expected
to be over the extreme northwest, which might see some heavier
showers return late tonight, in association with another
disturbance in the upper flow.

Partly sunny skies are expected over a large part of the Mid-State
by Friday afternoon, and again on Saturday afternoon. This will
allow our temperatures to push to unseasonably warm levels, in
70s. We're looking for a high of 79 at Nashville on Friday, and
77 on Saturday.

As a potent shortwave lifts northeast out of the Central Plains
into the Midwest on Saturday afternoon and Saturday night, expect
another sweep of locally heavy showers and thunderstorms to cross
our area. Thunderstorms will likely become more common, as we will
be looking at a high shear/low CAPE environment to accompany this
system as it moves through. SPC has much of the Mid-State in a
slight risk for severe storms during for Saturday and Saturday
night. Right now it looks like mainly a possibility for some
LEWPs, bowing segments and a few embedded supercells, with the
main threat being damaging straight line winds. So Saturday
afternoon and night we could be looking at a double whammy--a
potential for severe weather along with a potential flood event.

Still looks like we should dry out early next week, on Monday and
Tuesday, with any rain that falls expected to be light. However,
as we head toward next Wednesday and Thursday, another potent
shortwave ejects out of the Desert Southwest toward the Midwest,
bringing another increased chance for showers and the potential
for heavy downpours.

&&

.AVIATION...
12Z TAF DISCUSSION.

BNA/CKV/MQY/CSV...A pesky cold front is still trying to make its
way through Middle Tennessee this morning, with a line of moderate
to heavy showers moving onto the Cumberland Plateau as of this
writing. Lingering post-frontal showers will affect most of
Middle Tennessee this morning and perhaps into the afternoon,
with rain chances diminishing this evening and overnight. Look for
ceilings to improve somewhat once the rain abates, but clouds
will go back down overnight.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late Saturday night for Cheatham-Davidson-
Dickson-Hickman-Houston-Humphreys-Lewis-Maury-Montgomery-Perry-
Robertson-Stewart-Sumner-Williamson.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Feb 22, 5:00 AM CST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CST Thu Feb 22 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-231100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CST Thu Feb 22 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Additional rainfall today associated with a cold front passing
through the mid state will add to already high water levels and
increase the potential for minor, localized flooding, and also
contribute to further rises on streams and rivers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another heavy rain event is expected Saturday and Saturday night
with the next cold frontal passage. In addition to the risk of
localized flash flooding and river flooding, there is a slight
risk of severe storms generally west of the Cumberland Plateau,
and a marginal risk of severe storms along the Cumberland Plateau.
Damaging straight-line winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday and Saturday night.

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:47 PM CSTRiver Flood AdvisoryOHXDavidson5 hr
Feb 21, 9:47 PM CSTRiver Flood AdvisoryOHXDavidson5 hr
Feb 21, 10:53 PM CSTAreal Flood AdvisoryOHXDavidson, Williamson3 hr
Feb 21, 11:48 PM CSTAreal Flood AdvisoryOHXSumner117 min
Feb 22, 1:25 AM CSTAreal Flood AdvisoryOHXDickson, Houston, Humphreys, Montgomery, Stewart5 hr
Feb 22, 9:47 AM CSTRiver Flood AdvisoryOHXPerry5 days
Feb 22, 9:54 AM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Feb 22, 5:45 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson16 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.